MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. E-Z CLEAN BLADE MOD 4.0IN; E-Z CLEAN BLADE MODIFIED 4.0 INCH

ETHICON ENDO-SURGERY, LLC. E-Z CLEAN BLADE MOD 4.0IN; E-Z CLEAN BLADE MODIFIED 4.0 INCH
Model Number 0014AM
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the surgeon used e-z clean modified blade on bladder operation.During the operation, the modified tip (part which looks like straw ) fell down from the instrument.The user didn't apply pressure on the device during the operation.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Photo analysis: this is an analysis of an image submitted to ethicon endo-surgery for evaluation.Image ( modified png): the image provided by the customer shows an electrode tip with the blue sheath detached.No conclusion could be reached as to how this issue occurred through photo analysis.As part of the ethicon endo-surgery quality process, all devices are manufactured, inspected, and released to approved specifications.Because the instrument was not returned our evaluation is limited.We value the opportunity to fully analyze the instrument upon its return.No batch information was provided for the product evaluated.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/29/2022.Investigation summary: visual analysis of the returned sample determined that the 0014am device was returned with the insulation detached from the electrode.Additionally, it was received with deep scratches in the coating as if it had been scrubbed with a metal pad.Although no conclusion could be reach on the cause of the insulation issue.H6: g07002, d14, c19 h10 investigation summary.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/28/2022.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.The electrode was received with deep scratches in the coating as if it had been scrubbed with a metal pad.In addition, no damage was observed to the insulation.The device was tested for continuity and no anomalies were noted.As part of ethicon endo-surgery quality process, all devices are manufactured, inspected, and released to approved specifications.It is possible that this damage could have been caused by the cleaning process.

Brand Name
E-Z CLEAN BLADE MOD 4.0IN
Common Device Name
E-Z CLEAN BLADE MODIFIED 4.0 INCH
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo PR 00969
Manufacturer (Section G)
ETHICON ENDO SURGERY INDEPENDENCIA
chihuahua
MX  
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
329348013
MDR Report Key15198197
Report Number3005075853-2022-05187
Device Sequence Number15013277
Product Code GEI
UDI-Device Identifier10614559100165
UDI-Public10614559100165
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0014AM
Device Catalogue Number0014AM
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2022
Supplement Date Received by Manufacturer09/12/2022
11/21/2022
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date09/28/2022
11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown